Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 24, 2004, 5:26 AM CDT for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 5:26 AM CDT (10:26 UTC)
- Expired
- Apr 24, 2004, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bosque County, TX, Coryell County, TX, Hamilton County, TX, Hill County, TX, McLennan County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 241032
FFWFTW
TXC035-099-193-217-309-349-241330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
526 AM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOSQUE COUNTY IN NORTH CENTRAL TEXAS
CORYELL COUNTY IN NORTH CENTRAL TEXAS
HAMILTON COUNTY IN NORTH CENTRAL TEXAS
HILL COUNTY IN NORTH CENTRAL TEXAS
MCLENNAN COUNTY IN NORTH CENTRAL TEXAS
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 830 AM CDT
* AT 526 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW
MOVING LINE OF THUNDERSTORMS...SOME WITH VERY HEAVY RAIN WITH
RAINFALL RATES BETWEEN TWO AND THREE INCHES PER HOUR ACROSS
LOCALIZED AREAS FROM GATESVILLE AND HAMILTON...EXTENDING EAST AND
NORTHEAST THROUGH MERIDIAN...LAKE WHITNEY...WACO...MCGREGOR...
HILLSBORO...ITALY...WEST...AND CORSICANA.
IN THE PAST HOUR...AN OBSERVATION SITE AT WACO RECORD TWO AND ONE
THIRD INCHES WITH RADAR ESTIMATING SIMILAR POCKETS OF HEAVIER RAIN
THROUGH THE LINE OF STORMS. DUE TO THE SLOW MOVEMENT OF THE LINE TO
THE SOUTH-SOUTHEAST AT 10 MPH AND ADDITIONAL SCATTERED STORMS MOVING
NORTH INTO THE LINE...AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL
OCCUR THROUGH DAYBREAK ACROSS MOST OF THE WARNED AREA...WITH
ISOLATED THREE INCH AMOUNTS POSSIBLE FROM GATESVILLE...TO LAKE
WHITNEY...WACO AND CORSICANA DURING THIS TIME.
* OTHER LOCATIONS IN THE WARNING INCLUDE ARNETT...BELLMEAD...BLOOMING
GROVE...CLIFTON...CORSICANA...DAWSON...FORT GATES...HUBBARD AND
ITASCA
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3174 9691 3157 9696 3113 9785 3170 9838
3217 9762 3217 9701 3206 9695 3234 9633
3203 9606
$$1 follow-up statement
000
WGUS74 KFWD 241224
FFSFTW
TXC035-099-193-217-309-349-241330-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
724 AM CDT SAT APR 24 2004
...A FLASH FLOOD WARNING CONTINUES FOR NAVARRO...HILL...BOSQUE...
HAMILTON...MCLENNAN AND CORYELL COUNTIES UNTIL 830 AM CDT...
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE OVER THE WARNING
AREA...WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES SINCE
MIDNIGHT. MODERATE RAINFALL RATES OF ONE HALF TO ONE INCH AN HOUR
WILL CONTINUE THROUGH 830 AM...RESULTING IN A CONTINUED FLASH FLOOD
RISK.
MANY REPORTS OF WATER OVER ROADS HAVE BEEN RECEIVED...
INCLUDING WATER OVER THE NORTHBOUND LANES OF INTERSTATE 35 AT THE
359 MILE MARKER IN HILL COUNTY THAT HAS RESULTED IN SEVERAL
ACCIDENTS. WATER OVER ONE FOOT DEEP BETWEEN HAMILTON AND HICO HAS
BEEN REPORTED...AND A BRIDGE WAS REPORTED UNDER WATER ON COUNTY ROAD
1120 IN BOSQUE COUNTY JUST WEST OF MORGAN.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
IF YOU ARE OUTDOORS...ESCAPE RISING WATER BY MOVING DIRECTLY TO
HIGHER GROUND. DO NOT CAMP OR PARK YOUR VEHICLE ALONG STREAMS AND
WASHES. PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT AND TO
RAPID INCREASES IN STREAM LEVELS AND FLOW.
LAT...LON 3223 9628 3175 9701 3154 9689 3127 9787
3160 9823 3190 9808 3211 9743 3203 9692
$$
07/BBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:40 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 24, 3:40 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 340 AM CDT SAT APR 24 2004 .SHORT TERM... VERY ACTIVE WEATHER SCENARIO THIS MORNING AS LINEAR...SLOW MOVING MCS CONTS CREEPING S/SEWD WITH LEADING EDGE OF HEAVIER RAIN ALONG A GOLDTHWAITE...MERIDIAN/LAKE WHITNEY...WAXAHACHIE/CORSICANA...EMORY LINE. STILL GOOD THETA-E RIDGE ANCHORED OVER ERN ZONES/E TX/W LA IN VCNTY OF 30-40 KT SLY LLJ. WEAK FRONT/BOUNDARY MOVING THROUGH FAR W/NW ZONES ATTM. DEW PTS STILL MID/UPPER 60S AHEAD OF CURRENT N TX LINEAR MCS...WITH MCV/LEWP IN VCNTY OF S/W MOVING OUT OF OLD MEXICO AND INTO S TX. THIS COMPLEX IS HEADING RAPIDLY EWD TWDS TX COASTAL BEND/UPPER TX COAST AREAS. SO ALOT TO THINK ABOUT WITH POTENTIAL EVOLUTION OF QPF/POPS TODAY...NOT TO MENTION TEMPS. FEELING RIGHT NOW FOR TODAY IS THAT LINEAR MCS OVER AREA WILL WEAKEN TOWARD DAYBREAK/AFTER...AS INFLOW IS INTERRUPTED BY S TX MCV/LEWP AND LLJ SHIFTS EWD/WEAKENS. FEEL THERELL STILL BE WIDESPREAD SHOWERS /EMBEDDED STORMS ALONG/E OF I-35 CORRIDOR THIS MORNING...THEN OVER FAR ERN/SRN ZONES LATER THIS AFTN...AS CULPRIT UPPER LOW OVER NRN NM/SRN CO CONTS LIFTING/WEAKENING NEWD OVER KS/SRN NE THROUGH TONIGHT. WILL FOREGO FFA FOR SE 1/2 OF CWA DUE TO AFOREMENTIONED POTENTIAL INFLOW INTERCEPT FROM S TX SYSTEM AND THE LACK OF RAINFALL IN RECENT WEEKS DOWN THAT WAY WHICH SHOULD BE ABLE TO ABSORB MOST RAINFALL. HOWEVER KEEPING HEAVY RAIN MENTION IN FCST THOSE AREAS AND WILL CONT TO MONITOR CLOSELY. WEAK FRONT SHOULD STILL BE IN VCNTY OF E/SERN ZONES TNGT INTO SUN MORNING AND WILL CONT HIGHEST POPS DOWN THERE...WHILE TRENDING DOWN POPS RAPIDLY CENTRAL/WEST AREAS AS DRIER AIR FILTERS IN AND LIFT WEAKENS. FRONT SHOULD BE OUT OF CWA BY SUN AFTN/EVE AND STALLING OVER S-C/SE TX WITH SEMI-ZONAL MID LVL FLOW SETTING UP OVER AREA. DESPITE A FEW SHOWERS/STORMS OVER THE FAR S/SE CWA...IT SHOULD BE RELATIVELY QUIET AS OPPOSED TO TODAY. WILL STAY CLOSE TO CONSENSUS MOS NUMBERS ALONG/SE OF FRONT TODAY/TONIGHT...BUT SLIGHTLY COOLER TO THE NW IN RELATIVELY DRIER AIRMASS...DESPITE LINGERING CLOUDS. SLIGHTLY WARMER SUN...MAINLY WEST WHERE FLOW BECOMES WEAK E/SELY. && .LONG TERM... SEMI-ZONAL FLOW...QUITE PATTERN SHOULD BEGIN THE WORK WEEK AND THROUGH WED...AS DRIER HIGH PRESSURE DOMINATES LOW LVLS WITH LESS HUMIDITY...MILD DAYS...COOL/COMFORTABLE NIGHTS. RETURN FLOW LOOKS TO CRANK UP AGAIN ALONG WITH THE TEMPS/HUMIDITY BY THURS AND BEYOND AS ANOTHER STORM GATHERS STRENGTH OVER THE ROCKIES. WILL HOLD TO SLIGHT CHANCE WORDING THURS/BEYOND AS GFS IS MUCH MORE AGGRESSIVE THAN THE ECMWF...SO MUCH UNCERTAINTY EXISTS. && .PRELIMINARY TEMPERATURES/PROBABILITIES... DALLAS-FT. WORTH, TX 73 58 75 54 / 100 30 0 0 WACO, TX 73 60 76 55 / 100 40 10 0 PARIS, TX 73 58 73 54 / 100 30 0 0 DENTON, TX 72 56 74 53 / 70 20 0 0 MCKINNEY, TX 72 56 74 53 / 90 20 0 0 DALLAS, TX 73 58 75 54 / 100 30 0 0 TERRELL, TX 74 59 75 55 / 100 50 10 0 CORSICANA, TX 75 61 75 56 / 100 60 20 0 TEMPLE, TX 74 62 76 56 / 100 50 40 0 && 05/ .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Apr 24, 4:35 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 435 AM CDT SAT APR 24 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240934- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 435 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY EAST OF A GAINESVILLE...GLEN ROSE...COMANCHE LINE. THE THREAT OF THUNDERSTORMS WILL BE CONFINED TO AREAS EAST OF A BONHAM...CORSICANA LINE TONIGHT. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. A FEW STORMS WILL PRODUCE HEAVY RAINFALL TODAY...MAINLY EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 30. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SOUTHEAST OF A PALESTINE...TEMPLE LINE SUNDAY. SEVERE WEATHER IS NOT EXPECTED. ANOTHER UPPER LEVEL DISTURBANCE AND COOL FRONT WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS NEXT FRIDAY AFTERNOON AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Apr 23, 11:36 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD DECATUR 33.23N 97.59W
04/23/2004 WISE TX LAW ENFORCEMENT
3 INCHES OF WATER ON THE FLOOR OF THE SHERIFFS OFFICE
IN DECATURSpecial weather statement, Apr 23, 11:40 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1140 PM CDT FRI APR 23 2004 TXZ091-092-100>102-115>117-129>131-141-240545- COMANCHE-COOKE-EASTLAND-ERATH-HOOD-JACK-MONTAGUE-PALO PINTO-PARKER-STEPHENS-WISE-YOUNG- 1140 PM CDT FRI APR 23 2004 SEVERE THUNDERSTORM WATCH #113 THAT WAS IN EFFECT FOR...MONTAGUE... COOKE...JACK...WISE...YOUNG...PALO PINTO...PARKER...STEPHENS... HOOD...EASTLAND...ERATH AND COMANCHE COUNTIES... HAS BEEN CANCELLED. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| Apr 23, 7:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 23, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 44 min |
| Apr 23, 8:17 PM CDT | Tornado Warning | FWD | Denton, Tarrant | 28 min |
| Apr 23, 8:47 PM CDT | Tornado Warning | FWD | Denton | 43 min |
| Apr 23, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 44 min |
| Apr 23, 11:22 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Apr 24, 8:29 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Hill, McLennan, Navarro | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.